The optilmolgist just diagnosed me with Pseudotumor. I am going to see a neurologist on Wednesday. He started me on this medicine acetazolamide. I am on it four times a day 250 mg each pill. My headaches which were mild have gotten violent and I feel a little dizzy at times. Should I call him and tell him?? What do you think is causing this?
My wife has/had Pseudotumor cerebri also. She had the optic sheath decompression to eliminate the pressure on the optic nerve and stop the loss of vision. She is currently taking 800 - 1200 mg of the acetazolamide daily to control her spinal fluid pressure. If she cuts back the dosage she gets a swishing noise in her ear (pulses with heart beat)
i need help about which steps to take next. i had a reg. eye appt 2 months ago where they said my optic nerve was swollen. i was sent to neurologist and for CT scan to check for brain tumor. CT was clean. the neurologist did a few quick tests at the office(exam lasted all of 5 min) and said..."i dont think you have pseudotumor cerebri and your nerve isnt swollen" then wrote me a script for Topamax. I had an adverse reaction to the Topamax, so i made another appt with the neurologist. he spent even less time in the room with me this time, did NO exam and just wrote me another script. Non of the meds have helped my headaches, and i keep looking up symptoms of pseudotumor cerebri, and i have MOST of the symptoms. some of the things i wouldnt have thought were related are listed as symptoms. i have daily headaches and migrains like 3 times a week. i made an appt with a new neurologist because i want to know whats going on...not just be put on meds.
my question is....when they do the evaluation in the office...what are they looking for.??? the previous doc made me stand up, close my eyes(at which i felt dizzy.....but he didny comment on that being normal of not) he had me touch my nose then his finger?? and tell him how many fingers he was holding up. i was just wondering what they are looking for? Example: are they looking for you to be really dizzy? to stumble? im just clueless and frustrated?
Have you found out any more? I was diagnosed with psudo-tumor last August. I had an MRI, very extensive blood work, and a lumbar puncture to finally diagnose the problem. My pressure was 34. Normal is less than 20. I had another LP in October, but the procedure was not done as efficiently as the first. The pressure was 29, but I don''t believe it was a true pressure reading. I had quit having the temporary loss of vision in my eyes, so felt that things must be getting better. I put off the third LP until March. That reading was 35. It is not getting better. I have been on Diamox but it isn't really doing that much I guess. My biggest problem is that I feel I am losing vision. My right eye is almost always blurry, but when I go to the Neurologist and he checks my vision, I can stll see 20/20 with my glasses, so it is very much eye stress related. I get tired very easy, and requirre a lot of sleep. I teach school, and have found that I have not dealt with the students misbehavior very well. I get frustrated easily with noise, and seem to get confused if too much is coming at me at once.
I am waiting for an appointment with a surgeon to see what surgery will be best for me. My biggest problem is that I am overweight. I am 5/6", and weight about 260. I have not been successful in losing weight because I get so tired, that I do not make good food choices, and don't get exercise like I would if I didn't feel tired all the time. I sleep half the weekend just to be able to get through the next week.
Does anyone have any suggestions on the benefits of the different surgeries out there to alleviate the condition. My optic nerves are swollen. The right side is a full donut bulging into my eye, and the left side is a half donut bulging into the eye.
I need to get this taken care of. I also have polycystic kidneys. They have not become a problem yet, although my function was close to 50% last fall. I don't know if this can have any effect.
Has there been any connection between stress and psudo-tumor?
you are not alone. i know what you mean . i was diagnoised with pseudo tumor ceribri in 06. I was doing well til this year ive taken diamox 5 times a day.In the past month my eye sight has all but gone, my hands and feet dont work right, they go numb or i cant use them . My headaches have gotten so bad i tried to work but got to where the last 2 weeks i couldnt.im lucky i got a new neo. He took one look at me , and a sight i was and got me all my appointments made with the specialist the next day for the next week.Did i mention my memory was gone too and i have no patience with anyone,i couldnt make it through a day of work the past month.i had slowed down so much others where picking up my slack.I have a sinsitvity to light and sound,all i done for a week and a half is sleep,i can not do the most mundame job if i even tried..Im counting my days til my surgery on the 21st.I too got back on diamox it made everything worse.i stopped taking it.They will put me a shunt in my head.I guess what im trying to say is keep looking someone will help you , i did my first 2 was not worth the money i paid . i went into this ones office with the mind set i was not leaving til he helped me . and he did.Hang in there and never give up.for if you dont look out for yourself who will.praying for all . Thanks for the advice and cautions on the after effects of the vp shunt.Mandi
Ps your eye sight is not bad its the fluid that is causing it to shift to where at times you can see and others you cant.They will see it when they take a live photo of your eyes and do a field view test. when you feel confused and stressed i found if you can find a quite place and take a breath or two it helps a little . Dont try to do too much at one time.And only handle what you cant pass on to someone else.If you are stress it makes it worse.If you make a simple mistake dont dwell let it go . releaves the stress.But most of all find a doctor that will listen to you talk.Heck i had all my test sent to my new Doctor before he even seen me , the poor lady that was taking my report had to go get someone else to do it because i over whelmed her with my symptoms.But i got heard and i stood up to not doing the same test over and over again.Many blessings hope this helps.mandi
When they make you stand up and put your finger to your nose they are looking for the balance.Whether you lean more to one side or the other, Or if you have trouble walking.This is not much help.I would see this new Neo and tell hiim your concerns.I would bring the report from the eye doctor with you saying you have fluid or swollen eyes.He will use a light to look into your eyes.Some doctors do take a couple of minutes others take longer to listen instead of just judgement.I have and a few people have lost weight taking the diamox.I know they say the condition worsens with more weight.But mine i lost 9 pounds in 6 weeks and it got worse.I dont know about that .
Dizziness and headaches are common side effects of Acetazolamide. If the symptoms persist or you find them to be severe and debilitating, please inform the doctor immediately. The dose needs to be reduced or the medication may need to be changed. Hope this helps you. Take care and regards!
I was just diagnosed also. I had a pressure on LP of 32. They didn't put me on any meds yet, b/c they took some of it off with the LP.. I still have the visual disturbances tho... and I have a headache, low grade and dull especially around the temples. I was recently on progesterone, I wonder if this played a role????? I am overweight and they say that is the reason.. I still need an MRA to rule out venous thrombosis.. scary condition I think as a nurse, I know the damage this can do.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.